MAUDE Adverse Event Report: COOK INC MODIFIED NOVY CORNUAL CANNULATION SET; MOV CATHETER, SALPINGOGRAPHY

COOK INC MODIFIED NOVY CORNUAL CANNULATION SET; MOV CATHETER, SALPINGOGRAPHY
Model Number G17558
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k180552.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the operator opened the package of a modified novy cornual cannulation set and discovered the catheter tip to be damaged.An image of the device provided by the initial reporter appears to show part of the device tip having peeled away from the catheter.The procedure was completed using another new device.There were no reported adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Event description: as reported, the operator opened the package of a modified novy cornual cannulation set and discovered the catheter tip to be damaged.An image of the device provided by the initial reporter appears to show part of the device tip having peeled away from the catheter.The procedure was completed using another new device.There were no reported adverse effects to the patient due to this occurrence.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, and quality control data.One modified novy cornual cannulation set was returned for investigation.The catheter tip was confirmed to be damaged.It appeared to have been externally scraped and torn, with plastic dangling off of the end.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The returned device appears to have been damaged, but cook is unable to determine a definitive source of the event.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
MODIFIED NOVY CORNUAL CANNULATION SET
Common Device Name
MOV CATHETER, SALPINGOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11655348
Report Number1820334-2021-01125
Device Sequence Number17045600
Product Code MOV
UDI-Device Identifier00827002175587
UDI-Public(01)00827002175587(17)230507(10)13178455
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2023
Device Model NumberG17558
Device Catalogue NumberJ-NCS-504070
Device Lot Number13178455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1